| Model Number |
GIF-1TH190 |
| Medical Device Problem Codes |
Thermal Decomposition of Device (1071); Failure to Clean Adequately (4048)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was observed that during the device evaluation, the gastrointestinal videoscope exhibited a burn on the plastic distal end cover and foreign object in the following components: nozzle, adhesive of the light guide lens, adhesive of the objective lens, and plastic distal end cover.There were no reports of patient involvement.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additional information: h3, h4, h6, h11.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation for the burn on the distal end cover, it is likely that high energy endo therapy accessories (laser, radiofrequency, etc.) were used without sufficient distance from distal end.However, a conclusive root cause was not identified.Based on the result of the foreign material investigation, it is likely that the foreign material may not have been removed as reprocessing could not be properly conducting due to a leak.The event can be detected/prevented by following the instructions for use which state: ifu states the detection method in gif-1th190 operation manual chapter 3 preparation and inspection:3.3 inspection of the endoscope: ifu states the preventative measures in gif-1th190 operation manual chapter 4 operation:4.3 using endo therapy accessories: ifu states the detection method in gif/cf/pcf-190 series operation manual chapter 3 preparation and inspection: ifu states the preventative measures in gif/cf/pcf-190 series reprocessing manual chapter 5 reprocessing the endoscope.Olympus will continue to monitor field performance for this device.